Alert archive / Mississippi / Wind Advisories in 2010

Wind Advisory 6, NWS Mobile, AL

December 16, 2010George County, Stone County, Mississippi

NWS Mobile, AL issued this wind advisory at Dec 16, 2010, 3:08 AM CST for George County, Stone County, Mississippi. It took effect at Dec 16, 2010, 6:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2010, 3:08 AM CST (09:08 UTC)
In effect from
Dec 16, 2010, 6:00 AM CST
Expired
Dec 16, 2010, 1:00 PM CST
In force
7 hr
Issued by
NWS Mobile, AL

Counties George County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 63 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2010-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2010-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 425 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
425 m²/s²
0-3 km storm-relative helicity
611 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999
WWUS74 KMOB 160908
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
308 AM CST THU DEC 16 2010

...A WIND ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES OF ALABAMA
AND NORTHWEST FLORIDA LOWER PARTS OF INLAND SOUTHEAST MISSISSIPPI UNTIL
1 PM THIS AFTERNOON...

.SOUTHERLY WINDS OF 15 TO 25 KNOTS WITH FREQUENT HIGHER GUSTS WILL
CONTINUE OVER THE COASTAL COUNTIES OF ALABAMA AND NORTHWEST FLORIDA
AND LOWER PARTS OF INLAND SOUTHEAST MISSISSIPPI THROUGH EARLY THIS 
AFTERNOON AS A DEVELOPING AREA OF LOW PRESSURE CONTINUES TO TRACK
EASTWARD OVER THE CENTRAL PART OF THE COUNTRY. 

ALZ061>064-FLZ001>006-MSZ078-079-161900-
/O.NEW.KMOB.WI.Y.0006.101216T1200Z-101216T1900Z/
UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-STONE-GEORGE-
INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT...
SEMINOLE...EGLIN AFB...VALPARAISO...WIGGINS...LUCEDALE
308 AM CST THU DEC 16 2010

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 1 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 1 PM CST
THIS AFTERNOON. 

SOUTHERLY WINDS OF 15 TO 25 KNOTS WITH FREQUENT HIGHER GUSTS WILL
CONTINUE OVER THE COASTAL COUNTIES OF ALABAMA AND NORTHWEST FLORIDA
AND LOWER PARTS OF INLAND SOUTHEAST MISSISSIPPI THROUGH EARLY THIS
AFTERNOON AS A DEVELOPING AREA OF LOW PRESSURE CONTINUES TO TRACK
EASTWARD OVER THE CENTRAL PART OF THE COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Dec 15, 11:45 PM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Dec 15, 11:45 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION....UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
1145 PM CST WED DEC 15 2010

.AVIATION...(06Z ISSUANCE)STRONG ONSHORE FLOW THROUGH THE NIGHT ARE
EXPECTED TO DROP CIGS INTO MVFR LEVELS...WITH HIGH POINTS OVER THE
AREA SEEING IFR CIGS/VISBYS.

/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 1 PM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...WATERS FROM
     DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Dec 15, 5:45 AM CST, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CST WED DEC 15 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-161200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
545 AM CST WED DEC 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A MODERATE TO STRONG ONSHORE WIND WILL DEVELOP OVER THE MARINE AREA
THIS AFTERNOON AND CONTINUE THROUGH TONIGHT...GIVING WAY TO
HAZARDOUS CONDITIONS FOR SMALL CRAFT EARLY THIS EVENING AND
OVERNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT LATER THIS EVENING
AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MODERATE TO STRONG ONSHORE WILL CONTINUE OVER THE MARINE AREA
THROUGH EARLY THURSDAY AFTERNOON...GIVING WAY TO HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH MID AFTERNOON. A SMALL CRAFT
ADVISORY WILL BE IN EFFECT FROM THURSDAY MORNING THROUGH EARLY
THURSDAY AFTERNOON.

A MODERATE TO STRONG OFFSHORE WIND IN THE WAKE OF A COLD FRONT WILL
DEVELOP OVER THE MARINE AREA LATE FRIDAY THROUGH EARLY SUNDAY GIVING
WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH MOST OF THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Mississippi, 2010Wind Advisories in Florida, 2010Wind Advisories in Alabama, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.